3 doctors weighed in:

Supposing you use visine too often. Could it damage your eyes?

3 doctors weighed in
Dr. Harold Peltan
Ophthalmology
2 doctors agree

In brief: Yes

Eyes become physically addicted to the vasoconstrictor in Visine.
When Visine is stopped, there is a rebound effect and the eyes get even redder. Some patients have also had a bad reaction to the preservative in the drop. Overuse of the preservative has harmed some eyes. Try regular or preservative free artificial tears instead. See an eye MD to find the cause of your eye redness.

In brief: Yes

Eyes become physically addicted to the vasoconstrictor in Visine.
When Visine is stopped, there is a rebound effect and the eyes get even redder. Some patients have also had a bad reaction to the preservative in the drop. Overuse of the preservative has harmed some eyes. Try regular or preservative free artificial tears instead. See an eye MD to find the cause of your eye redness.
Dr. Harold Peltan
Dr. Harold Peltan
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified,
46 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors